Jump to content
CrazyBoards.org

What causes symptoms to come back when on an antipsychotic?


Recommended Posts

I've been taking Clozaril for several weeks now (maybe 4?) and 3 weeks ago my paranoia started getting less intense. It's been a non-issue for about 2-2.5 weeks.

 

Now today the paranoia is coming back. I haven't changed any meds or been very stressed. I can't go up anymore on the Clozaril because of muscle weakness. What could be causing this? I will call my pdoc on Monday if it's still bad.

Link to comment
Share on other sites

I don't know how paranoid you are, but sometimes an increase in certain neurotransmitters especially dopamine can cause paranoia, I see you are diagnosed with schizoaffective disorder, I'm going to insinuate you are the bipolar type since you are also on lithium. Sometimes when you experience hypomania/mania, it sometimes pushes through the drugs themselves and can manifest as paranoia or delusions. But you should definitely discuss this with your doctor. Sometimes with less severe paranoia you can rationalize and tell yourself you are experiencing paranoia, and try to cope without medications, but if your paranoia is out of control medication should definitely be discussed. Also if you have paranoia that is just momentary and not consistently present through the day, you could consider a PRN (medication taken as need to augment the usual cocktail). Here is an article I found when I was searching the internet that might be of some benefit: http://www.wikihow.com/Avoid-Suspicion-and-Paranoia

 

I found the article to helpful. I was described as being paranoid during one of my hospitalizations, and I took it as offensive, I just really enjoy being around my family and seem cold and distant when I'm under lots of stress such as being traumatically hospitalized. 

Link to comment
Share on other sites

I think if we knew the answer to this question, treatment would be a lot easier. 

 

I think your body can adjust to medication levels and kinda override them. That's my completely unscientific and unprofessional opinion though. So, basically I dunno. But good question!

 

I'm so sorry your paranoia has resurfaced. Hopefully this is just a one-off thing today and it'll go away. I have paranoid days, days when I hallucinate, days when I seriously question reality. I figure it's part and parcel of having a psychotic disorder. Maybe I set the bar too low though, who knows. 

Edited by Parapluie
Link to comment
Share on other sites

did your sleep change? drink caffeine? are you a cigarette smoker and if so have you been smoking even a little more than standard for you? did you even slightly change the time you take any of your meds or the amount of food you eat? did you get your period?

 

any of those things, for me, can make a difference.  if none of the above...then it could simply be the waxing/waning of medication efficacy.  for clozaril i was told that *maximum* efficacy would be determined by evaluation at the six month mark, though in practical sense maximum should be reached long before that.  

 

i hope it's just a blip and resolves quickly, whatever the cause.  best to you. x

Link to comment
Share on other sites

Guys, thank you all so much for the info/input.

 

Nothing has changed.  Really, absolutely nothing that I can think of. And today is worse... confused/cloudy thinking. I don't know what's going on. I'm really scared.

 

And, yes, it is bipolar type. I guess I should add that to my signiture.

Link to comment
Share on other sites

How are your Lithium levels? I know it is not an antipsychotic, but it helps keep you stable. They can fluctuate based on fluid retention and for seemingly random reasons. There also is some thought that Lithium may augment antipsychotics (or at least I read as much on here).

Link to comment
Share on other sites

Join the conversation

You can post now and register later. If you have an account, sign in now to post with your account.

Guest
Reply to this topic...

×   Pasted as rich text.   Paste as plain text instead

  Only 75 emoji are allowed.

×   Your link has been automatically embedded.   Display as a link instead

×   Your previous content has been restored.   Clear editor

×   You cannot paste images directly. Upload or insert images from URL.

 Share

×
×
  • Create New...